Alert archive / New Mexico / High Wind Warnings in 2022

High Wind Warning 11, NWS Albuquerque, NM

April 10, 20226 counties in New Mexico

NWS Albuquerque, NM issued this high wind warning at Apr 10, 2022, 10:05 AM MDT for 6 counties in New Mexico. It took effect at Apr 10, 2022, 12:00 PM MDT. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 10, 2022, 10:05 AM MDT (16:05 UTC)
In effect from
Apr 10, 2022, 12:00 PM MDT
Expired
Apr 10, 2022, 5:41 PM MDT
In force
6 hr
Issued by
NWS Albuquerque, NM

Counties Colfax County, NM, Mora County, NM, Rio Arriba County, NM, San Miguel County, NM, Santa Fe County, NM, Taos County, NM

What was reported inside it

TimeReportWhereRemark
Apr 10, 1:53 PM MDTNON-TSTM WND GST 596 E Storrie Lake State, NMASOS STATION KLVS LAS VEGAS MUNI AIRPORT.
Apr 10, 1:53 PM MDTNON-TSTM WND GST 78Raton Crews Airport, NMASOS STATION KRTN RATON CREWS AIRPORT.
Apr 10, 2:53 PM MDTHIGH SUST WINDS 326 E Storrie Lake State, NMASOS STATION KLVS LAS VEGAS MUNI AIRPORT.
Apr 10, 2:53 PM MDTNON-TSTM WND GST 54Raton Crews Airport, NMASOS STATION KRTN RATON CREWS AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 4.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2022-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2022-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5494 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

882 
WWUS75 KABQ 101605
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1005 AM MDT Sun Apr 10 2022

NMZ215-110015-
/O.UPG.KABQ.WI.Y.0030.220410T1800Z-220411T0000Z/
/O.NEW.KABQ.HW.W.0011.220410T1800Z-220411T0200Z/
East Slopes Sangre de Cristo Mountains-
1005 AM MDT Sun Apr 10 2022

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...West winds 25 to 45 mph with gusts up to 60 mph expected.

* WHERE...East Slopes Sangre de Cristo Mountains.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Damaging winds may blow down trees and power lines in 
  some areas. Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ214-110015-
/O.NEW.KABQ.HW.W.0011.220410T1800Z-220411T0200Z/
Southern Sangre de Cristo Mountains-
1005 AM MDT Sun Apr 10 2022

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...West winds 25 to 45 mph with gusts up to 60 mph expected.

* WHERE...Southern Sangre de Cristo Mountains.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Damaging winds may blow down trees and power lines in 
  some areas. Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ223-226>229-231>234-237-239-110000-
/O.CON.KABQ.WI.Y.0030.220410T1800Z-220411T0000Z/
Central Highlands-South Central Mountains-Johnson and Bartlett
Mesas Including Raton Pass-Far Northeast Highlands-Northeast
Highlands-Harding County-Eastern San Miguel County-Guadalupe
County-Quay County-De Baca County-Eastern Lincoln County-
1005 AM MDT Sun Apr 10 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of central, east central, and northeast New 
  Mexico.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

44
2 follow-up statements
222 
WWUS75 KABQ 102033
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
233 PM MDT Sun Apr 10 2022

NMZ228-229-110015-
/O.UPG.KABQ.WI.Y.0030.000000T0000Z-220411T0000Z/
/O.NEW.KABQ.HW.A.0007.220412T1500Z-220413T0200Z/
/O.EXA.KABQ.HW.W.0011.000000T0000Z-220411T0200Z/
Far Northeast Highlands-Northeast Highlands-
233 PM MDT Sun Apr 10 2022

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY 
EVENING...

* WHAT...For the High Wind Warning, west winds 35 to 45 mph with 
  gusts up to 70 mph. For the High Wind Watch, southwest winds 30 to 
  40 mph with gusts up to 60 mph possible.

* WHERE...Far Northeast Highlands and Northeast Highlands.

* WHEN...For the High Wind Warning, until 8 PM MDT this evening. For 
  the High Wind Watch, from Tuesday morning through Tuesday evening.

* IMPACTS...Damaging winds may blow down trees and power lines in 
  some areas. Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ214-215-110015-
/O.NEW.KABQ.HW.A.0007.220412T0300Z-220413T0200Z/
/O.CON.KABQ.HW.W.0011.000000T0000Z-220411T0200Z/
Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-
233 PM MDT Sun Apr 10 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY 
EVENING...

* WHAT...For the High Wind Warning, west winds 25 to 35 mph with 
  gusts up to 55 mph. For the High Wind Watch, southwest winds 30 to 
  40 mph with gusts up to 60 mph possible.

* WHERE...East Slopes Sangre de Cristo Mountains and Southern Sangre 
  de Cristo Mountains.

* WHEN...For the High Wind Warning, until 8 PM MDT this evening. For 
  the High Wind Watch, from Monday evening through Tuesday evening.

* IMPACTS...Damaging winds may blow down trees and power lines in 
  some areas. Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ223-226-227-231>234-110015-
/O.NEW.KABQ.HW.A.0007.220412T1500Z-220413T0200Z/
/O.CON.KABQ.WI.Y.0030.000000T0000Z-220411T0000Z/
Central Highlands-South Central Mountains-Johnson and Bartlett
Mesas Including Raton Pass-Harding County-Eastern San Miguel
County-Guadalupe County-Quay County-
233 PM MDT Sun Apr 10 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY 
EVENING...

* WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts 
  up to 50 mph. For the High Wind Watch, southwest winds 30 to 40 
  mph with gusts up to 60 mph possible.

* WHERE...Central Highlands, South Central Mountains, Guadalupe 
  County, Quay County, Eastern San Miguel County, Harding County and 
  Johnson and Bartlett Mesas Including Raton Pass.

* WHEN...For the Wind Advisory, until 6 PM MDT this evening. For the 
  High Wind Watch, from Tuesday morning through Tuesday evening.

* IMPACTS...Damaging winds may blow down trees and power lines in 
  some areas. Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

NMZ237-239-110000-
/O.CON.KABQ.WI.Y.0030.000000T0000Z-220411T0000Z/
De Baca County-Eastern Lincoln County-
233 PM MDT Sun Apr 10 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Eastern Lincoln County and De Baca County.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Damaging winds may blow down trees and power lines in 
  some areas. Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ202-205-206-110015-
/O.NEW.KABQ.HW.A.0007.220411T2000Z-220413T0200Z/
Chuska Mountains-West Central Plateau-West Central Mountains-
233 PM MDT Sun Apr 10 2022

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY 
EVENING...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Chuska Mountains, West Central Mountains and West Central 
  Plateau.

* WHEN...From Monday afternoon through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

NMZ210-213-110015-
/O.NEW.KABQ.HW.A.0007.220412T0300Z-220413T0200Z/
Tusas Mountains Including Chama-Northern Sangre de Cristo
Mountains-
233 PM MDT Sun Apr 10 2022

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY 
EVENING...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...Northern Sangre de Cristo Mountains and Tusas Mountains 
  Including Chama.

* WHEN...From Monday evening through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

NMZ224-225-230-240-110015-
/O.NEW.KABQ.HW.A.0007.220412T1500Z-220413T0200Z/
South Central Highlands-Upper Tularosa Valley-Union County-
Southwest Chaves County-
233 PM MDT Sun Apr 10 2022

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY 
EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...South Central Highlands, Upper Tularosa Valley, Union 
  County and Southwest Chaves County.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

24
041 
WWUS75 KABQ 102341
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
541 PM MDT Sun Apr 10 2022

NMZ214-215-111200-
/O.CAN.KABQ.HW.W.0011.000000T0000Z-220411T0200Z/
/O.CON.KABQ.HW.A.0007.220412T0300Z-220413T0200Z/
Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-
541 PM MDT Sun Apr 10 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH 
TUESDAY EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  possible Tuesday.

* WHERE...East Slopes Sangre de Cristo Mountains and Southern Sangre 
  de Cristo Mountains.

* WHEN...From Monday evening through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

NMZ228-229-111200-
/O.CAN.KABQ.HW.W.0011.000000T0000Z-220411T0200Z/
/O.CON.KABQ.HW.A.0007.220412T1500Z-220413T0200Z/
Far Northeast Highlands-Northeast Highlands-
541 PM MDT Sun Apr 10 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  possible Tuesday.

* WHERE...Far Northeast Highlands and Northeast Highlands.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

NMZ223-226-227-231>234-111200-
/O.EXP.KABQ.WI.Y.0030.000000T0000Z-220411T0000Z/
/O.CON.KABQ.HW.A.0007.220412T1500Z-220413T0200Z/
Central Highlands-South Central Mountains-Johnson and Bartlett
Mesas Including Raton Pass-Harding County-Eastern San Miguel
County-Guadalupe County-Quay County-
541 PM MDT Sun Apr 10 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING...
...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Central Highlands, South Central Mountains, Guadalupe 
  County, Quay County, Eastern San Miguel County, Harding County and 
  Johnson and Bartlett Mesas Including Raton Pass.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

NMZ237-239-110045-
/O.EXP.KABQ.WI.Y.0030.000000T0000Z-220411T0000Z/
De Baca County-Eastern Lincoln County-
541 PM MDT Sun Apr 10 2022

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

Breezy winds with occasional gusts will continue through the evening.

$$

NMZ202-205-206-111200-
/O.CON.KABQ.HW.A.0007.220411T2000Z-220413T0200Z/
Chuska Mountains-West Central Plateau-West Central Mountains-
541 PM MDT Sun Apr 10 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH 
TUESDAY EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  possible Tuesday.

* WHERE...Chuska Mountains, West Central Mountains and West Central 
  Plateau.

* WHEN...From Monday afternoon through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

NMZ210-213-111200-
/O.CON.KABQ.HW.A.0007.220412T0300Z-220413T0200Z/
Tusas Mountains Including Chama-Northern Sangre de Cristo
Mountains-
541 PM MDT Sun Apr 10 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH 
TUESDAY EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  possible Tuesday.

* WHERE...Northern Sangre de Cristo Mountains and Tusas Mountains 
  Including Chama.

* WHEN...From Monday evening through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

NMZ224-225-230-240-111200-
/O.CON.KABQ.HW.A.0007.220412T1500Z-220413T0200Z/
South Central Highlands-Upper Tularosa Valley-Union County-
Southwest Chaves County-
541 PM MDT Sun Apr 10 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  possible Tuesday.

* WHERE...South Central Highlands, Upper Tularosa Valley, Union 
  County and Southwest Chaves County.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

24

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Apr 10, 5:26 AM MDT, 4 hours 39 minutes earlier.

Area forecast discussion, Apr 10, 5:26 AM MDT, 4 hours 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
526 AM MDT Sun Apr 10 2022

.AVIATION...
12Z TAF CYCLE
Lcl wly wind gusts around 40kt to persist with stronger gusts to
around 45kt possible along the east slopes of the central mt chain.
Lcl MVFR vsbys in BLDU in dust prone areas. Isold virga showers with
gusty erratic winds possible aft 10/21Z along and west of I-25 and
along and north of I-40 due to a modest increase in mid level
moisture.

&&

.PREV DISCUSSION...321 AM MDT Sun Apr 10 2022...
...STRONG WINDS AND WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE
   EXPECTED THROUGH THE MIDWEEK PERIOD...

.SYNOPSIS...
A rather typical springtime pattern will setup across the northern
two-thirds of New Mexico this week with strong winds and high fire
danger being a concern. Strong winds and hazardous crosswinds will
develop today, especially along and east of the central mountains.
Precipitation chances will be meager, but gusty outflow winds from
virga showers are possible. For Monday, the threat for strong winds
will be in the western and northern mountains. The most widespread
and strongest winds are likely on Tuesday when gusts may exceed 70
mph for some locales. Meanwhile, widespread fire weather conditions
are likely during the afternoon hours. Any new or ongoing wildfires
will have the ability to spread very rapidly and uncontrollably. It
appears light showers and even a few thunderstorms could develop in
the west central to northern parts of the state for Tuesday through
Tuesday night. Snow accumulations will be relegated to the highest
of elevations, or above 9,000 feet. Less wind for Thursday although
still breezy with readings rebounding closer to mid-April normals.

&&

.DISCUSSION...
SHORT TERM...(SUNDAY THROUGH MONDAY)...
Winds will increase a bit more today, consequently have issued a
Wind Advisory for portions of central and eastern NM for this
afternoon. In addition, mid level moisture infiltrating the area may
help initiate a few virga showers with gusty erratic winds for some
areas along and north of I-40 this afternoon and evening. However,
measurable precipitation may be hard to find from this activity.
Today will be cooler over the north and west, but still above normal.
The Roswell area may see near record high temperatures this
afternoon. Monday's highs won't vary too much from today's. Winds
will ramp up a category though, and expect another round of Wind
Advisories for Monday afternoon, with potentially greater areal
coverage than today's.

LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)...
Strong jet at the base of the upper level trough will start to work
its way into the Great Basin and Four Corners area for Monday night.
As a result, a 700hPa speed max near 80kts will be oriented across
central AZ into northwest NM. This is approximately 3 to 4 standard
deviations above normal per the NAEFS anomaly charts. Cross sections
suggest decent mountain wave activity in the vicinity of the Chuska
Mountains, and this will support windy conditions overnight. Strong
ridgetop winds, but to a lesser degree, are also expected across the
northern mountains. Vertical ascent and increasing moisture profiles
will combine with orographic forcing to support rain/snow showers in
the Tusas Mtns, especially along the western slopes. With that said,
it appears the best chances will be focused near the CO border.

Tuesday serves as a high-impact day over the CWA given the risk for
damaging winds as the trough axis and associated Pacific cold front
sweep across the area. Potent winds aloft will have the ability to
mix down to the surface during peak mixing. Meanwhile, a robust 979
mb sfc low (per the GFS20) will develop within central Great Plains
and this will support a rather tight sfc pressure gradient over the
eastern plains. As a result, confidence remains rather elevated that
High Wind Watches / Warnings will be needed for a large swath of the
forecast area. For some perspective, NBM Version 4.1 guidance places
the chances for 58+ mph wind gusts near 100% for Clines Corners, Las
Vegas, Raton, Tucumcari and Clayton - just to name a few sites. The
best precip chances will likely favor the late morning through mid/
late afternoon in advance of the cold front. Timing of the system is
likely to limit the snowfall accumulations to the higher elevations.
Sufficient instability should support a few lightning strikes during
the afternoon hours, mainly in the north central mountains. Winds on
Tuesday night will gradually weaken, but will remain gusty for areas
along/east of the central mountain chain.

Deep closed upper low will eject into the north central U.S. for the
Wednesday time frame; however, breezy to windy conditions will likely
persist for central and eastern NM. High temps will be 10-15 degrees
below mid-April normals. Models track a slow-moving closed low across
the PacNW on Thur, keeping NM in zonal flow. Interestingly, the model
guidance suggests return flow over western TX and possibly eastern NM
during this time, with the GFS20 being the most aggressive with upper
30s and 40s surface dewpoints advecting northward into the region. In
looking at the meteograms, the deterministic GFS is a notable outlier
compared to the GEFS as well as the ECWMF/Canadian ensembles and will
not entertain the idea of dryline activity along the NM/TX border.

For Friday through next weekend, cluster mean 500hPa analysis depict
two primary solutions. The first suggests below normal anomalies over
the Intermountain West, favoring below normal temps as an upper level
trough and associated cold backdoor front invades eastern New Mexico
for Sunday. Pcpn chances look meager and should anything develop, the
northeast quadrant of the state would be the best bet. This solution
accounts for approximately 50% of the ECWMF, GFS and Canadian members.
The second cluster, which represents about 30% of the members, offers
a more progressive eastward shift of the upr level trough with above
normal height anomalies in the southwest U.S. Latest grids currently
lean towards the first cluster. DPorter

&&

.FIRE WEATHER...
...PROLONGED PERIOD OF WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS
TO CONTINUE AT LEAST THROUGH MIDWEEK...

A prolonged period of widespread critical fire weather conditions
will continue through potentially the middle or latter part of this
week as strong westerly flow dominates.

Critical conditions are expected to rapidly develop this morning due
to very poor overnight humidity recoveries and strengthening winds.
In addition, modest mid level moisture infiltrating the region
combined with a southward moving cool front could result in a few
virga showers with gusty erratic winds but little to no rain over
portions of central NM along and north of I-40 this afternoon and
evening. A northeasterly wind shift will sag into far northeast NM
this afternoon, although it may not make significant progress south
and westward, there is potential for some erratic winds there as
well.

Models indicate the wind shift in northeast NM will make more
progress south and westward tonight with potential for isolated
sprinkles over northeast NM. The increase in humidity will be short
lived as the surface lee trough becomes reestablished Monday. Strong
winds and very dry conditions return by Monday afternoon, therefore
a Red Flag Warning has been issued.

Tuesday and Wednesday should be cooler, but Tuesday's winds may be
the strongest, with westerly gusts to around 70 mph possible along
and east of the central mountain chain. Scattered showers and
isolated thunderstorms are possible Tuesday and Tuesday evening over
the northwest and north central. Despite Tuesday's showers,
Wednesday will be much drier with 5 to nearly 15 hours of single
digit humidities forecast along and south of I-40. The potential for
critical fire weather conditions doesn't appear to ease until late
this week when a substantial cold front could plunge into the state.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 9 AM this morning to 8 PM MDT this evening
for the following zones... NMZ101>109.

Red Flag Warning from noon to 9 PM MDT Monday for the following
zones... NMZ101>109.

Fire Weather Watch from Tuesday morning through Tuesday evening for
the following zones... NMZ103-104-106>108.

Wind Advisory from noon today to 6 PM MDT this evening for the
following zones... NMZ215-223-226>229-231>234-237-239.

&&

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 1:38 AM MDTWind AdvisoryABQColfax, De Baca, Guadalupe, Harding, Lincoln, Mora and 5 more16 hr
Apr 10, 2:21 AM MDTFire Weather WatchABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more25 hr
Apr 10, 2:21 AM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more43 hr
Apr 10, 2:33 PM MDTHigh Wind WatchABQCatron, Chaves, Cibola, Colfax, Guadalupe, Harding and 14 more12 hr

Nearby

High Wind Warnings in New Mexico, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.